Results 1 to 8 of 8
  1. #1
    crazycraig is offline Member
    Join Date
    Aug 2005
    Location
    , , .
    Posts
    90

    Default Long Term Opiate Use Side Effects!! Please HELP!

    HI. I have been on Sub for about 8 months. I take between 2-4 mg/day but some days I take more. I am so fed up with opiates, especially SUB. I'm ready to get off but I need your help. I have terrible side effects from long term opiate use. It seems I'm in a constant state of light withdrawal. I'm not just talking about SUB side effects, I'm also talking about the damage that all opiates do to you when you use them long term. I feel like there has been some neural damage or something. It's like this vise that keeps tightening down on my body and mind. When I first take the Sub, it feels like there is a knife going in my back, my heart races, and I get too stimulated. (Could this be the Naloxone?)

    I feel like the opiates are 'un-holy', like they cause some unnatural derangement of mind. I took some Kratom the other day just b/c I wanted something natural that would ease my pain -- AND I FELT FANTASTIC!!! I know this is not a good solution but I'm desperate. I don't know what to do. Staying on the Sub is just prolonging the agony. But I am afraid to stop. This will be a MAJOR detox for me (I've been on some form of opiate, including methadone, since 1998)!!! I should have never gone into 'treatment' where all they give you is a subsititute opiate!! PLESE HELP!!!

  2. #2
    takingtheorangepill is offline Senior Member
    Join Date
    May 2004
    Posts
    523

    Default

    Your idea about the naloxone sounds plausible. I'm not sure--but I hear that the half-life of naloxone is much shorter than bupe--so it might have a tendancy to affect you shortly after taking it.
    Switching to subutex might not be a good idea, since there are risks with that also---Maybe trying to take it less times per day--even if you have to take your daily amount all at once/rather than getting hit with a tiny bit of the naloxone every time you dose.
    Craig----don't panic, what's done is done, and I hope for everyone's sake that you've done no permanent damage (!). Even though nobody can give any evidence of healing--or proof, why not try to look at it as a healing process & part of recovery?
    (that's what I'm trying to do myself).
    I will tell you this, dropping consistently & carefully should make you feel much better. (you may even feel as if you have been healed!).
    The benefits to longer-term use (like yours), well--it kept you away from your doc at least? And there does seem to be some healing of some sort with time, even though the stuff is weird, and i don't think they have come-up with the best treatment protocal yet.
    What I can't tell you is if it works all the way down to nothing.
    I spoke to my doctor about it recently--I asked him if I'm doomed to
    feel like crap at some point (for a month or so)--and he said "maybe-not", but it is possible.

  3. #3
    slingblade's Avatar
    slingblade is offline Senior Member
    Join Date
    Sep 2004
    Location
    , , .
    Posts
    4,235

    Default

    Hypotension, hypertension, ventricular tachycardia and fibrillation, and pulmonary edema have been associated with the use of naloxone hydrochloride.

    I found the above just doing a quick websearch, so maybe you're correct about the naloxone.

    I'm sure you already know that many patients report that suboxone and subutex quit being beneficial at around the 2 year mark.

    Mike

    tough love isn't love, it's just tough.

  4. #4
    crazycraig is offline Member
    Join Date
    Aug 2005
    Location
    , , .
    Posts
    90

    Default

    Thanks. I asked my Dr. about Subutex but he said he won't prescribe it b/c it doesn't have a blocker. (On the one hand, 'they' tell you that the Naloxone doesn't get absorbed when you take Suboxone under your tongue. Then they say that you need to take Suboxone instead of Subutex because you need a 'blocker'.) Anyway I have a feeling it's the Naloxone. But I don't think I have any permenent damage, but it's going to be a LONG healing process. Orangepill, how long have you been on Sub? Do you take Suboxone or Subutex? I think reducing to 1mg 2x/day will help, although I do feel that one is destined to feel like s#it for at least a few weeks. Maybe if I reduce down to a very low dose it will help. Anyway, I get MAJOR body pain when I reduce. Luckily, I haven't been taking high doses for the last 8 months. At first, my Dr. prescribed 16 mg/day. I've been able to keep it down to between 2-4 mg per day for most of the time, so at least I don't don't have to reduce down from 16mg!

    Slingblade, that is interesting. I have to tell my Dr. about it. It's a shame that they won't give me Subutex. I didn't sign on for long term Naloxone treatment. It's wrong to keep giving people Naloxone when all they need is Bupe.

    Right now, Kratom seems to be a Godsend. It binds to the Mu receptor but is not an opiate. IMHO, nature is always better than syntheic drugs. I've been free of my DOC for 8 years, but this so-called 'treatment' is debilitating. MY goal is to be off SUB in three months, though I know it will be hard. I think it will be the most important life-changing experience that I can have. And I believe in my heart that nature cures all and all it takes is time.

  5. #5
    slingblade's Avatar
    slingblade is offline Senior Member
    Join Date
    Sep 2004
    Location
    , , .
    Posts
    4,235

    Default

    The naloxone is supposed to have an effect only if you try to inject the suboxone. I would still think it's gets absorbed through the mucus membrain though.

    I don't recommend kratom, but some people think it helps. There are some WD symptoms reported from kratom use. discomfort, depression, etc. When the Mu receptors are already saturated, you cease to produce endorphins. Takes time for reproduction to start and for the receptors to become saturated.

    I put kratom in about the same catagory as pot. Probably not a great idea but . . . I know some people are going to try it.

    As long as your life is improving, that's the main thing.

    Have a great day, Craig,

    Mike

    tough love isn't love, it's just tough.

  6. #6
    CaseyJones is offline Senior Member
    Join Date
    Mar 2006
    Location
    Western NY State, , .
    Posts
    337

    Default


    Craig,

    You may want to read the "sticky" post on Kratom in the "Detoxing from Pain Meds" forum:

    http://www.opiatedetoxrecovery.com/t...?TOPIC_ID=8177

    Re your doctor not willing to Rx subutex ... docs often think the naloxone is a blocker and that keeps you from getting high on other opiates. I think Sling is right - it's only there to keep people from injecting sub ... then the naloxone would have an effect. Subutex would block other opiates just like suboxone because the bup floods and overpowers the receptors. I don't suppose you could get the doctor to listen and research that unless he/she's unusually receptive, but the naloxone could be a problem for you.

    CJ



  7. #7
    crazycraig is offline Member
    Join Date
    Aug 2005
    Location
    , , .
    Posts
    90

    Default

    Thanks again everybody. Anyway, I don't think it matters at this point whether I have Suxoxone or Subutex, I hope to be off this stuff in a few months. I know it will be hard. I have a lot of pills stashed so I can go slow if I want. My main weapons for the detox will be:

    Steam showers, hot baths, and a LOT of exercise.

    I am still scared that I don't have the fortitude to do it. I have to take Bupe at night or I can't sleep. I'm down to between 3-4 mg/day. I think it will get real hard at the 1mg/day mark. I anticipate asking a lot of help from the people on this board when the time comes for my detox. I'm just moving into my own apt. after a stresful period of moving back at home w/ my parents. I feel it will be easier to detox in my own private space.

    As for the Kratom, it's not really an issue for me... I may use some in case of extreme emergency (like if I feel like I'm about to have a seizure or pass out during the detox). I can seriously see someone having a lot of problems with Kratom. I would put it into the "habit-forming" category rather than the "addicting" category, simply because of the extent of the 'withdrawal,' which is minimal, and it's chemical composition, which isn't an opiate. I would not recommend it to the average addict, especially one who still wants to get high.

    Whoops... I just read the tread above where it says not to start any new talk of Kratom, so let's just put it to bed...

    That said, I still firmly believe in the healing power of nature and natural herbs in general, as opposed to synthetic drugs.

  8. #8
    captaincake's Avatar
    captaincake is offline Senior Member
    Join Date
    Apr 2005
    Location
    unfortunately somewhere other than brooklyn now, hell, .
    Posts
    1,923

    Default

    it is true that trace amounts of naloxone ARE absorbed sublingually. it is much more noticeable at the lower dosages of suboxone. most people that switch to subutex at the lower dosages find themselves without the minor withdrawal symptoms and feel much "clearer". though as you say, moot point if your doctor is not going to prescribe subutex.

    "i've seen the needle and the damage done"

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.